Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 1, 2019, 5:56 PM CDT for Haskell County, Shackelford County, Throckmorton County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2019, 5:56 PM CDT (22:56 UTC)
- Expired
- May 1, 2019, 6:30 PM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Haskell County, TX, Shackelford County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 56 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.1
The text
As transmitted.
897
WFUS54 KSJT 012256
TORSJT
TXC207-417-447-012330-
/O.NEW.KSJT.TO.W.0017.190501T2256Z-190501T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
556 PM CDT Wed May 1 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southeastern Haskell County in west central Texas...
Northern Shackelford County in west central Texas...
Southern Throckmorton County in west central Texas...
* Until 630 PM CDT.
* At 555 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Fort Griffin, or 17 miles
southwest of Throckmorton, moving east at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fort Griffin around 615 PM CDT.
Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-183 And Us-283, The Intersection Of Us-
380 And Highway 222 and The Intersection Of Us-
283 And Ranch Road 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3324 9907 3296 9906 3295 9909 3286 9910
3288 9953 3315 9954
TIME...MOT...LOC 2255Z 268DEG 21KT 3298 9936
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$1 follow-up statement
226
WWUS54 KSJT 012304
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
604 PM CDT Wed May 1 2019
TXC207-012312-
/O.CAN.KSJT.TO.W.0017.000000T0000Z-190501T2330Z/
Haskell TX-
604 PM CDT Wed May 1 2019
...THE TORNADO WARNING FOR SOUTHEASTERN HASKELL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. However, severe thunderstorms are still in
southeast Haskell County.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.
LAT...LON 3324 9907 3296 9906 3295 9909 3286 9910
3288 9948 3296 9948 3296 9947 3316 9947
TIME...MOT...LOC 2302Z 259DEG 26KT 3309 9925
$$
TXC417-447-012330-
/O.CON.KSJT.TO.W.0017.000000T0000Z-190501T2330Z/
Shackelford TX-Throckmorton TX-
604 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN SHACKELFORD AND SOUTHERN THROCKMORTON COUNTIES...
At 602 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Throckmorton, moving east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Throckmorton around 610 PM CDT.
Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-183 And Us-283, The Intersection Of Us-
380 And Highway 222 and The Intersection Of Us-
283 And Ranch Road 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3324 9907 3296 9906 3295 9909 3286 9910
3288 9948 3296 9948 3296 9947 3316 9947
TIME...MOT...LOC 2302Z 259DEG 26KT 3309 9925
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 3:12 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 1, 3:12 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 312 PM CDT Wed May 1 2019 .SHORT TERM... (Tonight and Thursday) ...Severe Thunderstorms... The potential for severe thunderstorms continue for this afternoon and evening. A very unstable atmosphere and surface boundaries are the main forcing features. The Storm Prediction Center continues to include all of our counties in a slight risk area and many of our northern counties in an enhanced risk area. We have issued Severe Thunderstorm Watch number 117, which is valid until 8 PM CDT this evening. .LONG TERM... (Thursday Night through Wednesday) ...Continued Thunderstorm Potential... The potential for thunderstorms remains in the forecast, at least through the end of this week. The combination of surface moisture and an unstable atmosphere, may create conditions favorable for thunderstorms, especially during the afternoon and evening periods. Plus, the potential for thunderstorms to produce large hail and damaging winds will also continue, for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 62 75 / 50 30 50 50 San Angelo 65 84 61 80 / 40 40 50 50 Junction 67 85 62 81 / 50 40 60 70 Brownwood 64 81 61 76 / 50 40 60 60 Sweetwater 63 78 61 75 / 30 30 40 40 Ozona 65 82 60 79 / 40 40 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 1, 2:51 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 251 PM CDT Wed May 1 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 251 PM CDT Wed May 1 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and evening, mainly along and north of a line from San Angelo to Brownwood. The main hazards are large hail, damaging winds, deadly lightning, and possibly a tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The potential for thunderstorms continues through the remainder of this week. Large hail and damaging winds remain the primary hazardous weather threats. .SPOTTER INFORMATION STATEMENT... We have already activated spotters, for some counties north of Interstate 20. We may need additional spotters this afternoon and evening, for counties along Interstate 20.
In the hours before
Local storm report, May 1, 2:00 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FUNNEL CLOUD 3 N HASKELL 33.20N 99.74W
05/01/2019 HASKELL TX FIRE DEPT/RESCUE
FUNNEL CLOUD W/NW OF HASKELL.
&&Local storm report, May 1, 4:13 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL THROCKMORTON 33.18N 99.18W
05/01/2019 E0.88 INCH THROCKMORTON TX PUBLIC
&&
ACSpecial weather statement, May 1, 5:11 PM CDT, 45 minutes before
Special Weather Statement National Weather Service San Angelo TX 511 PM CDT Wed May 1 2019 TXZ113-127-012300- Jones TX-Taylor TX- 511 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JONES AND NORTHWESTERN TAYLOR COUNTIES UNTIL 600 PM CDT... At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near Coronados Camp, or 17 miles southwest of Abilene, moving northeast at 40 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... View around 515 PM CDT. Merkel around 520 PM CDT. Dyess Afb around 525 PM CDT. Tye around 530 PM CDT. Abilene around 550 PM CDT. Other locations impacted by this storm include Stith. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3224 9997 3234 10012 3262 9995 3250 9975 TIME...MOT...LOC 2211Z 211DEG 33KT 3235 10000 JW
Local storm report, May 1, 5:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 10 E IRBY 33.18N 99.35W
05/01/2019 M1.25 INCH THROCKMORTON TX TRAINED SPOTTER
&&Special weather statement, May 1, 5:47 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
547 PM CDT Wed May 1 2019
TXZ098-113-012330-
Haskell TX-Jones TX-
547 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL AND NORTH
CENTRAL JONES COUNTIES UNTIL 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sagerton, or 7 miles north of Stamford, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Paint Creek around 615 PM CDT.
Haskell and Lake Stamford Marina around 620 PM CDT.
Stamford around 625 PM CDT.
Other locations impacted by this storm include Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.
LAT...LON 3330 9967 3306 9950 3290 9995 3296 9999
3309 9999
TIME...MOT...LOC 2247Z 240DEG 17KT 3305 9985Local storm report, May 1, 5:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 13 NNE LUEDERS 32.96N 99.51W
05/01/2019 HASKELL TX PUBLIC
BRIEF TORNADO. NO REPORTED DAMAGE.
&&
ACThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| Apr 30, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 45 min |
| Apr 30, 7:48 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 42 min |
| Apr 30, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 31 min |
| Apr 30, 8:02 PM CDT | Special Weather Statement | SJT | Irion | 43 min |
| Apr 30, 8:30 PM CDT | Special Weather Statement | SJT | Sutton | 30 min |
| May 1, 1:08 PM CDT | Special Weather Statement | SJT | Throckmorton | 52 min |
| May 1, 1:17 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 1:35 PM CDT | Tornado Warning | SJT | Throckmorton | 25 min |
| May 1, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| May 1, 1:53 PM CDT | Tornado Warning | SJT | Throckmorton | 22 min |
| May 1, 1:58 PM CDT | Tornado Warning | SJT | Haskell | 32 min |
| May 1, 2:24 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 51 min |
| May 1, 2:36 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 24 min |
| May 1, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| May 1, 3:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 3:11 PM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| May 1, 3:28 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 2 hr |
| May 1, 3:39 PM CDT | Tornado Warning | SJT | Throckmorton | 36 min |
| May 1, 4:10 PM CDT | Tornado Warning | SJT | Throckmorton | 35 min |
| May 1, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 45 min |
| May 1, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| May 1, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 44 min |
| May 1, 4:50 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 25 min |
| May 1, 4:57 PM CDT | Areal Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
| May 1, 5:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 5:11 PM CDT | Special Weather Statement | SJT | Taylor | 49 min |
| May 1, 5:38 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 22 min |
| May 1, 5:47 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 43 min |
| May 1, 6:06 PM CDT | Special Weather Statement | SJT | Nolan | 24 min |
| May 1, 6:26 PM CDT | Tornado Warning | SJT | Throckmorton | 34 min |
| May 1, 6:36 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 39 min |
| May 1, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 50 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.